Alert archive / Minnesota / Flash Flood Warnings in 2010

Flash Flood Warning 29, NWS La Crosse, WI

September 15, 2010Fillmore County, Houston County, Winona County, Minnesota

NWS La Crosse, WI issued this flash flood warning at Sep 15, 2010, 10:56 PM CDT for Fillmore County, Houston County, Winona County, Minnesota. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2010, 10:56 PM CDT (03:56 UTC)
Expired
Sep 16, 2010, 3:00 AM CDT
In force
4 hr
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Flood severity
None

Counties Fillmore County, MN, Houston County, MN, Winona County, MN

The radar

The La Crosse radar (KARX), 39 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 3.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2010-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2010-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 264 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-229 J/kg
Mixed-layer LCL
721 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
264 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

168 
WGUS53 KARX 160356
FFWARX
MNC045-055-169-160800-
/O.NEW.KARX.FF.W.0029.100916T0356Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1056 PM CDT WED SEP 15 2010

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHEASTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHWESTERN HOUSTON COUNTY IN SOUTHEAST MINNESOTA...
  SOUTH CENTRAL WINONA COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 300 AM CDT

* AT 1053 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED  
  THUNDERSTORMS WITH VERY HEAVY RAINFALL TRACKING ACROSS THE WARNED  
  AREA. DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS ALREADY    
  OCCURRED...WITH AN ADDITIONAL INCH POSSIBLE BY MIDNIGHT. 2.15      
  INCHES OF RAIN WAS REPORTED AT RUSHFORD AT 1020 PM.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  HOUSTON AND RUSHFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND 
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY 
CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO NOT ENTER 
THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD 
WATERS. 

&&

LAT...LON 4393 9155 4376 9148 4369 9191 4390 9189

$$

AJ
4 follow-up statements
348 
WGUS73 KARX 160507
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1207 AM CDT THU SEP 16 2010

MNC045-055-169-160800-
/O.CON.KARX.FF.W.0029.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-FILLMORE MN-
1207 AM CDT THU SEP 16 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN FILLMORE...
NORTHWESTERN HOUSTON AND SOUTH CENTRAL WINONA COUNTIES UNTIL 300 AM
CDT...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT BETWEEN TWO TO THREE INCHES OF RAIN FELL WITHIN AN HOUR ACROSS 
THE WARNING AREA.  SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE 
THROUGH THE NEXT HOUR WITH RUNOFF CONTINUING FROM THE EARLIER STORMS 
WHICH PROMPTED THE WARNING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOUSTON AND
RUSHFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

&&

LAT...LON 4393 9155 4376 9148 4369 9191 4390 9189

$$

HALBACH
922 
WGUS73 KARX 160551
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1251 AM CDT THU SEP 16 2010

MNC045-055-169-160800-
/O.CON.KARX.FF.W.0029.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-FILLMORE MN-
1251 AM CDT THU SEP 16 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN FILLMORE...
NORTHWESTERN HOUSTON AND SOUTH CENTRAL WINONA COUNTIES UNTIL 300 AM
CDT...

AT 1248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED 
THAT TWO TO THREE INCHES OF RAIN FELL ACROSS THE WARNING AREA.  A 
FEW ISOLATED SHOWERS WILL STILL BE POSSIBLE OVER THE NEXT FEW 
HOURS...BUT ADDITIONAL RAINFALL AMOUNTS WILL BE LESS THAN A QUARTER 
OF AN INCH.  

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOUSTON AND 
RUSHFORD.  SOME RIVERS THAT MAY SEE SOME QUICK RISES INCLUDE THE 
ROOT RIVER...RUSH CREEK...MONEY CREEK...AND COREY CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4393 9155 4376 9148 4369 9191 4390 9189

$$

HALBACH
232 
WGUS73 KARX 160657
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
157 AM CDT THU SEP 16 2010

MNC045-055-169-160800-
/O.CON.KARX.FF.W.0029.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-FILLMORE MN-
157 AM CDT THU SEP 16 2010

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN FILLMORE...
NORTHWESTERN HOUSTON AND SOUTH CENTRAL WINONA COUNTIES UNTIL 300 AM
CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
BETWEEN TWO AND THREE INCHES OF RAIN FELL EARLIER TONIGHT.  RAIN HAS 
SINCE ENDED BUT RUNOFF MAY LEAD TO CONTINUED FLOODING...ESPECIALLY 
IN LOW LYING AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...HOUSTON AND
RUSHFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS
AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS
AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING
AREAS ARE ALSO SUBJECT TO FLOODING.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 4393 9155 4376 9148 4369 9191 4390 9189

$$

HALBACH
273 
WGUS73 KARX 160754
FFSARX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
254 AM CDT THU SEP 16 2010

MNC045-055-169-160808-
/O.EXP.KARX.FF.W.0029.000000T0000Z-100916T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WINONA MN-HOUSTON MN-FILLMORE MN-
254 AM CDT THU SEP 16 2010

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
FILLMORE...NORTHWESTERN HOUSTON AND SOUTH CENTRAL WINONA COUNTIES
WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 4393 9155 4376 9148 4369 9191 4390 9189

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 3:47 PM CDT, 7 hours 9 minutes earlier.

Area forecast discussion, Sep 15, 3:47 PM CDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
347 PM CDT WED SEP 15 2010

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

MUCH OF THE ATTENTION FOR TODAY HAS BEEN WATCHING THE DEEPENING
SHORT WAVE MOVING OUT OF EASTERN SOUTH DAKOTA. THERE APPEARS TO BE
TWO WARM FRONTS AHEAD OF THIS WAVE. THE FIRST IS LOCATED NEAR THE
INTERSTATE 80 CORRIDOR. THE SECOND ONE EXTENDS FROM JUST NORTH
OF SIOUX FALL SOUTH DAKOTA EAST TO ALBERT LEA MINNESOTA TO
MILWAUKEE WISCONSIN. MEANWHILE A COLD FRONT EXTENDED FROM
CARPENTER SOUTH DAKOTA SOUTHWARD TO YANKTON SOUTH DAKOTA AND
SOUTHWEST TO CHAMBERS NEBRASKA. MUCH OF THE PRECIPITATION IS
CURRENTLY LOCATED ALONG THE COLD FRONT AND A 900 T0 700 MB
FRONTOGENTIC ZONE ACROSS CENTRAL MINNESOTA AND NORTHERN WISCONSIN.
MEANWHILE IN THE WARM SECTOR SOME SUNSHINE HAS BROKEN OUT AND THIS
HAS ALLOWED TEMPERATURES TO WARM INTO THE UPPER 70S AND LOWER
80S. THE 15.12Z AND 15.18Z MODELS ARE STRUGGLING WITH HOW MUCH
MOISTURE WILL BE BROUGHT NORTHWARD AHEAD OF THIS FRONT AS A RESULT
THERE IS A FEELING THAT THE MIXED LAYER CAPES ARE A BIT TOO HIGH
AND THEY SHOULD BE IN THE 1000 TO 1500 J/KG RANGE INSTEAD OF 2000
TO 2500 J/KG...AND THIS COULD BECOME A FACTOR AS WE LOSE DIURNAL
HEATING THIS EVENING. WHILE THE INSTABILITY IS IN QUESTION...THE
SHEAR IS NOT...AND IT IS MORE THAN SUFFICIENT FOR THE DEVELOPMENT OF
SUPER CELLS AS LONG AS THERE IS ENOUGH INSTABILITY BY THE TIME THE
THUNDERSTORMS GET INTO OUR AREA WHICH SHOULD BE AFTER 15.23Z. WE
WILL INITIALLY HAVE TO WATCH THE WARM FRONT FOR THE POSSIBILITY OF
LARGE HAIL AND AN ISOLATED TORNADO IN SOUTHEAST MINNESOTA. IF THIS
OCCURRED...IT LOOKS LIKE THE THREAT WOULD BE LIMITED TO BETWEEN
15.23Z AND 16.01Z. HOWEVER THE GREATER CONCERN /ALBEIT STILL
SMALL/ LOOKS TO BE ASSOCIATED WITH THE COLD FRONT AND THE QLCS
THAT WILL BE LOCATED ALONG IT. THIS LINE OF THUNDERSTORMS MAY
PRODUCE SOME WIND DAMAGE BETWEEN 16.01Z AND 16.04Z.

ON FRIDAY AND FRIDAY NIGHT...THE MODELS CONTINUE TO BRING ANOTHER
COLD FRONT SOUTHWARD INTO THE AREA. BOTH THE 925 AND 850 MB
MOISTURE TRANSPORT ALONG AND AHEAD OF THIS FRONT IS NOT OVERLY
THAT IMPRESSIVE. IN ADDITION...THE INSTABILITY IS NOT THAT GREAT.
THE 0-3 KM MIXED LAYER CAPES IS GENERALLY LESS THAN 300 J/KG AND
THE 0-3 KM MOST UNSTABLE CAPES ARE RUNNING LESS THAN 600 J/JG. AS
A RESULT...THE PRECIPITATION PROBABILITIES WERE LEFT IN THE 20 TO
30 PERCENT RANGE DESPITE CONSISTENT SIGNAL FOR LIGHT PRECIPITATION
IN THE MODELS.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

THE 15.00Z AND 15.12Z MODELS ARE CONTINUING TO STRUGGLE WITH THE
POSITION OF A FRONTAL BOUNDARY DURING THIS TIME PERIOD...AND THIS
WILL LIKELY CONTINUE AS THE STRONG TROPICAL FORCING THAT HAS
RESIDED ACROSS INDONESIA FOR MUCH OF SEPTEMBER SHIFTS EASTWARD
INTO THE INDIAN OCEAN. AS A RESULT...MUCH UNCERTAINTY REMAINS WITH
THIS ENTIRE TIME PERIOD.

IN THE 15.12Z MODELS...THE COLD FRONT THAT MOVES THROUGH THE
REGION ON FRIDAY AND FRIDAY NIGHT BECOMES STATIONARY ACROSS
CENTRAL IOWA ON SATURDAY. THIS FRONT WILL CONTINUE TO BE THE FOCUS
FOR SHOWERS AND POSSIBLY SOME THUNDERSTORMS MAINLY SOUTH OF
INTERSTATE 90 FOR SATURDAY THROUGH SUNDAY.

ON SUNDAY NIGHT AND MONDAY MORNING...THE ECMWF CONTINUES TO
SUGGEST THAT A WARM FRONT WILL MOVE NORTHWARD ACROSS THE AREA.
MEANWHILE THE GFS CONTINUES TO SHOW THAT THIS FRONT WILL NOT MOVE
THROUGH THE AREA UNTIL MONDAY AFTERNOON AND EVENING. THIS FRONT
WILL HAVE TO BE WATCHED CAREFULLY...BECAUSE THERE WILL BE ELEVATED
CAPES AND SHEAR FOR THE POTENTIAL DEVELOPMENT OF SUPER CELLS. IF
THIS DOES OCCUR...THERE WILL BE THE POTENTIAL OF LARGE HAIL.
BESIDES THIS...THE FRONT WILL CREATE THE POTENTIAL OF A MAJOR BUST
POTENTIAL WITH OUR MAXIMUM TEMPERATURES ON MONDAY. IF WE ARE ABLE
TO GET INTO THE WARM SECTOR...TEMPERATURES WOULD LIKELY CLIMB INTO
THE UPPER 70S AND LOWER 80S. MEANWHILE IF WE STAY IN THE CLOUDS
AND PRECIPITATION...TEMPERATURES WOULD REMAIN IN THE 50S AND 60S.

ON TUESDAY AFTERNOON AND EVENING...THERE LOOKS TO BE THE POTENTIAL
OF ADDITIONAL SEVERE WEATHER AS A COLD FRONT MOVES THROUGH THE
REGION. HOW GREAT WILL THIS POTENTIAL WILL DEPEND GREATLY ON CLEAN
THE WARM SECTOR REMAINS.

&&

.AVIATION...THROUGH THURSDAY

MAIN AVIATION FORECAST CONCERNS ARE TIMING OF NEXT ROUND OF SHOWERS
AND THUNDERSTORMS INTO BOTH KLSE AND KRST TAF SITES LATE THIS
AFTERNOON AND EVENING. FIRST SHORTWAVE TROUGH EXITED THE TAF SITES
LATE THIS MORNING. NEXT VIGOROUS SHORTWAVE TROUGH OVER EASTERN SOUTH
DAKOTA MOVES EAST INTO EASTERN MINNESOTA AND WESTERN WISCONSIN THIS
EVENING. STRONG VERTICAL MOTION AND FORCING ASSOCIATED WITH
SHORTWAVE TROUGH WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO RE-
DEVELOP OVER PORTIONS OF WESTERN MINNESOTA LATE THIS AFTERNOON AND
MOVE EAST INTO THE AREA EARLY THIS EVENING. THE LATEST 15.12Z LOCAL
HIGH RESOLUTION MODELS SUGGEST CONVECTION ASSOCIATED WITH SHORTWAVE
TROUGH...WILL MOVE INTO SOUTHEAST MINNESOTA AROUND OR AFTER 00Z
THURSDAY. AT THIS TIME...HAVE KEPT PREVIOUS TIMING OF CONVECTION IN
THE KRST TAF AT 22Z AND 00Z AT KLSE TAF. LATEST 15.12Z NAM AND GFS
INDICATE SHOWERS AND POSSIBLY ISOLATED THUNDERSTORMS TO WRAP AROUND
DEEPENING SURFACE LOW PRESSURE OVER WESTERN WISCONSIN TONIGHT. WITH
BOTH MODELS INDICATING LOW LEVEL MOISTURE AT 925MB WRAPPING AROUND
LOW PRESSURE AFTER 06Z THURSDAY...HAVE KEPT TREND OF LIFR/IFR
CEILING CONDITIONS AT BOTH KRST AND KLSE AFTER 06Z THURSDAY.

IN ADDITION...PRESSURE GRADIENT TIGHTENS ON BACKSIDE OF LOW PRESSURE
AFTER 06Z THURSDAY ACROSS SOUTHEAST MINNESOTA. WINDS WILL INCREASE
OUT OF THE NORTHWEST AFTER 06Z THURSDAY AND BE SUSTAINED AT 15 TO 20
KNOTS WITH GUSTS UP TO 25 KNOTS AT KRST THROUGH THURSDAY MORNING.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT/LONG TERM...BOYNE
AVIATION...DTJ
Hazardous weather outlook, Sep 15, 1:30 PM CDT, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
130 PM CDT WED SEP 15 2010

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-161100-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
130 PM CDT WED SEP 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA AND SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER ROUND OF THUNDERSTORMS WILL OVERSPREAD THE REGION
LATE THIS AFTERNOON AND INTO TONIGHT. A FEW OF THESE THUNDERSTORMS
MAY BECOME SEVERE BETWEEN 6 PM AND MIDNIGHT...MAINLY
SOUTH OF INTERSTATE 94. THE MAIN THREATS WILL BE LARGE HAIL AND
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE ACROSS NORTHEAST IOWA AND FAR SOUTHWEST
WISCONSIN SATURDAY AND SATURDAY NIGHT AND THEN ACROSS MUCH OR ALL
OF THE AREA SUNDAY THROUGH TUESDAY. SEVERE WEATHER APPEARS UNLIKELY
WITH ANY STORMS SATURDAY AND SATURDAY NIGHT. IT IS STILL TO EARLY TO
DETERMINE THE CHANCES OF SEVERE WEATHER WITH ANY OF THE POTENTIAL
STORMS FROM SUNDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

DTJ

In the hours before

Special weather statement, Sep 15, 9:35 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT WED SEP 15 2010

MNZ095-160300-
FILLMORE-
935 PM CDT WED SEP 15 2010

...STRONG THUNDERSTORM CROSSING NORTHERN FILLMORE COUNTY...

AT 932 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
FOUNTAIN...MOVING EAST AT 30 MPH.

SMALL HAIL ALONG WITH HEAVY RAIN AND FREQUENT LIGHTNING MAY
ACCOMPANY THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
ISINOURS...OLD BARN CAMPGROUND...PILOT MOUND...LANESBORO AND WHALAN.

AJ
Local storm report, Sep 15, 9:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
945 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     2 SW LANSING            43.73N 93.00W
09/15/2010                   MOWER              MN   BROADCAST MEDIA

            APPOX.6 TREES BLOWN DOWN AND CAMPER SITTING ON BLOCKS
            TOPPLED.

&&

ADAMS
Special weather statement, Sep 15, 10:07 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1007 PM CDT WED SEP 15 2010

MNZ095-096-160400-
FILLMORE-HOUSTON-
1007 PM CDT WED SEP 15 2010

...RAPIDLY DEVELOPING THUNDERSTORM CROSSING NORTHEAST FILLMORE
COUNTY...

AT 1002 PM...DOPPLER RADAR INDICATED A RAPIDLY DEVELOPING
THUNDERSTORM OVER WHALAN...MOVING EAST AT 30 MPH.

WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY
THIS STRONG THUNDERSTORM.

LOCATIONS THAT MAY BE AFFECTED INCLUDE...
PETERSON...BRATSBERG...RUSHFORD AND HOUSTON.

IF THE STORM INTENSIFIES A LITTLE MORE...IT COULD BECOME SEVERE. IF
A WARNING IS ISSUED...MOVE INDOORS AND TAKE ANY OTHER ACTIONS TO
PROTECT LIFE AND PROPERTY.

AJ
Local storm report, Sep 15, 10:25 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1025 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HEAVY RAIN       RUSHFORD                43.81N 91.75W
09/15/2010  M2.15 INCH       FILLMORE           MN   PUBLIC

            1 HOUR RAINFALL TOTAL

&&

ADAMS
Local storm report, Sep 15, 10:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1039 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
09/15/2010  M61 MPH          MOWER              MN   AWOS

&&

ADAMS
Local storm report, Sep 15, 10:41 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1041 PM CDT WED SEP 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     TSTM WND GST     AUSTIN                  43.67N 92.97W
09/15/2010  M61.00 MPH       MOWER              MN   AWOS

&&

ADAMS

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 7:43 PM CDTSevere Thunderstorm WarningARXDodge, Mower, Olmsted47 min
Sep 15, 10:13 PM CDTSevere Thunderstorm WarningARXFillmore, Houston32 min
Sep 15, 10:37 PM CDTSevere Thunderstorm WarningARXMower38 min
Sep 15, 11:24 PM CDTSevere Thunderstorm WarningARXHouston, Winona36 min

Nearby

Flash Flood Warnings in Minnesota, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.